Ask an expert
Question

12 Aug 2008

Rebound congestion
Dear Doc

A while ago, I got really bad sinusitis and during the recovery, I started using Illiadin which helped a lot. I have however become addicted to it and now have severe rebound congestion.
The problem is two fold, I can survive the day, but at night it feels like my nose has cement in it. I am clausterphobic and have the most terrible nightmares if I do fall asleep, so I end up using the Illiadin again to breathe. At the moment I have a bad head cold, but once this clears, I would like to get off the Illiadin. Do you have any suggestions for me?

Thank you
Answer 348 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

HI Belinda
Ask your doctor to help! He needs to prescribe a short course of cortisone ( Meticorten ) - I usually give 6 the first day, then 5 then 4 etc x 6 days. During this time you can start using Beconase aqeous twice a day, a local cortisone nose spray that takes about a week to become effective. This will reduce the inflammation and swelling in your nose to such an extent that you can stop using the Illeadin.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17885 votes
Vote